Hail, Texas
- When
- June 21, 5:00 AM CST
- Where
- Texas County, 1.66 mi W of Adams
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 36.750, -101.110
Nickel size hail fell 2 miles west of Adams.
An early morning storm produced hail in the central Oklahoma Panhandle. During the late afternoon, a moist airmass became very unstable, leading to the development of scattered thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
An early morning storm produced hail in the central Oklahoma Panhandle. During the late afternoon, a moist airmass became very unstable, leading to the development of scattered thunderstorms. There were reports of large hail in the eastern Oklahoma Panhandle during the early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 21, 2:15 AM CST, 2 hours 45 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 315 AM CDT Sun Jun 21 2020 .SHORT TERM...Today through Monday night Upper flow transitioning to northwesterly today with perturbations in the upper flow over the central and southern Rockies tracking southeast towards the Panhandles later today and tonight. Surface low over northeastern/eastern New Mexico will move slowly east today accompanied by a cold front extending northeast across western/northwestern Kansas and a dryline near the Texas and New Mexico state line. The surface low should be near the Texas and New Mexico state line by 00Z Sunday with the frontal boundary pushing into the northwestern portions of the forecast area. The dryline should mix into the central and southern Texas Panhandle by 00Z Sunday. Convection likely to develop near an Amarillo to Guymon line and eastward between 21Z today and 00Z Sunday to between 03Z and 06Z Sunday. Best chances for organized convection expected from the eastern Oklahoma Panhandle southward, mainly off the Caprock. The cold front expected to move southeast into the far southeastern Texas Panhandle by 15Z Monday and then completely out of the forecast area by 18Z Monday. Northwesterly upper flow aloft Monday into Monday night will continue to allow another shortwave trough to approach the Panhandles by 00Z Tuesday. Convection over the mountains and higher terrain of southern Colorado and northern New Mexico will propagate southeastward into the western and northwestern Panhandles by 00Z Tuesday. As the upper trough continues moving southeast into the forecast area Monday night, convection will also move east across all of the Panhandles by 03Z and 06Z Tuesday before moving eastward and impacting the far eastern portions of the forecast area and exiting the Panhandles by 12Z Tuesday. Schneider && .LONG TERM...Tuesday through Saturday... Northwest winds aloft will continue Tuesday through Friday with a possible pattern change going into Saturday. The northwest flow aloft will create evening to over night PoPs of 20 to 50 over much of the combined Panhandles Tuesday through Friday. Thursday's and Friday's PoPs are limited to the northwest and northeast sections of the FA at this time as models are diverging at the end of the week. The GFS is more progressive with rain chances dropping out by Saturday. The new ECMWF is slower with a shortwave trough diving south into the area with PoPS on Saturday and Saturday night. Tuesday, surface winds will be out of the east. These upsloping winds will help hold back daytime temperatures in the 80's. Thunderstorms will be possible Tuesday night into Wednesday morning with the western zones in the FA more favored with close to 50 PoPs while ares in the eastern FA are limited to 20 PoPs. For Wednesday, surface winds shift to the south. Although the winds will be downsloping, there will be cloud cover holding temperatures back in the 80's once again. South to southwest winds on and clearer skies on Thursday will allow temperatures reach back into the 90's. Friday and Saturday look to be warm with maybe a slight chance of thunderstorms in the northwest and northeastern combined Panhandles on Friday night. Saturday looks dry according the NBM. However, some models suggest otherwise. Hoffeditz && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 98 64 94 63 83 / 20 5 5 40 20 Beaver OK 96 62 92 61 84 / 30 20 10 60 20 Boise City OK 97 61 92 59 82 / 5 5 20 50 50 Borger TX 102 67 98 64 87 / 10 5 10 50 20 Boys Ranch TX 103 64 98 63 87 / 0 0 10 40 40 Canyon TX 99 63 95 63 84 / 10 5 5 40 20 Clarendon TX 95 67 95 65 84 / 20 10 5 40 30 Dalhart TX 99 62 95 59 84 / 0 0 20 50 40 Guymon OK 98 62 93 60 84 / 5 5 20 50 20 Hereford TX 102 63 98 63 86 / 5 5 5 40 30 Lipscomb TX 95 65 92 63 84 / 30 20 10 60 20 Pampa TX 96 64 93 62 83 / 20 5 5 50 20 Shamrock TX 94 67 95 64 84 / 20 20 5 60 20 Wellington TX 96 69 97 65 85 / 20 20 5 50 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/36
Hazardous Weather Outlook National Weather Service Amarillo TX 321 AM CDT Sun Jun 21 2020 OKZ001>003-TXZ001>020-317-212200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 321 AM CDT Sun Jun 21 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms may be possible in the eastern combined Texas and Oklahoma Panhandles this afternoon into evening. Some storms may become severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There will be a chance for thunderstorms Monday through Friday. Some storms may be severe on Monday for large hail and damaging winds. After Monday, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary late this afternoon and evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state, and CDC guidelines.
Special Weather Statement National Weather Service Amarillo TX 253 AM CDT Sun Jun 21 2020 OKZ003-210900- Beaver OK- 253 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAVER COUNTY UNTIL 400 AM CDT... At 252 AM CDT, Doppler radar was tracking a strong thunderstorm 5 miles west of Englewood, moving south at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gate and Knowles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3676 10000 3675 10023 3700 10020 3700 10000 TIME...MOT...LOC 0752Z 358DEG 13KT 3707 10007 Schneider
Special Weather Statement National Weather Service Amarillo TX 522 AM CDT Sun Jun 21 2020 OKZ002-003-TXZ004-211130- Texas OK-Beaver OK-Ochiltree TX- 522 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAVER... SOUTHEASTERN TEXAS AND NORTH CENTRAL OCHILTREE COUNTIES UNTIL 630 AM CDT... At 522 AM CDT, Doppler radar was tracking a strong thunderstorm 4 miles south of Adams, or 22 miles east of Guymon, moving southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Perryton, Bryans Corner, Adams and Balko. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3664 10121 3679 10109 3661 10063 3638 10081 TIME...MOT...LOC 1022Z 302DEG 14KT 3668 10108 Schneider
The Dodge City radar (KDDC), 151 km away, was scanning. The volume nearest the first event began at 10:58 UTC.
8 hail. Local standard time, as filed.
Nickel size hail fell 2 miles west of Adams.
A swath of nickel size hail fell from 3 miles south of Beaver into Beaver.
Quarter size hail fell 1 mile east of Beaver.
Ping pong ball size hail fell 1 mile north of Elmwood.
Penny size hail fell in Beaver.
Quarter size hail fell 2 miles south of Beaver.
Hen egg to tea cup size hail fell 3 miles east-southeast of Balko.
Large hail fell 2 miles north-northeast of Elmwood, with a few stones up to baseball size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 890667, 890668, 890670, 890671, 890676, 890679, 890682, 890683.